Journal of Algebraic Combinatorics

, Volume 33, Issue 3, pp 455–463

The binomial ideal of the intersection axiom for conditional probabilities

Open Access

DOI: 10.1007/s10801-010-0253-5

Cite this article as:
Fink, A. J Algebr Comb (2011) 33: 455. doi:10.1007/s10801-010-0253-5


The binomial ideal associated with the intersection axiom of conditional probability is shown to be radical and is expressed as an intersection of toric prime ideals. This solves a problem in algebraic statistics posed by Cartwright and Engström.


Conditional independence Intersection axiom 
Download to read the full article text

Copyright information

© The Author(s) 2010

Authors and Affiliations

  1. 1.Department of MathematicsNorth Carolina State UniversityRaleighUSA

Personalised recommendations